Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 70, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2012, 5:41 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2012, 5:41 PM EDT (21:41 UTC)
- Expired
- Jul 23, 2012, 6:28 PM EDT
- In force
- 47 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Hamilton County, NY, Herkimer County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:00 PM EDT | HAIL 1.75 | 2 Ese Inlet, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047 WUUS51 KALY 232141 SVRALY NYC041-043-232245- /O.NEW.KALY.SV.W.0070.120723T2141Z-120723T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 541 PM EDT MON JUL 23 2012 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK... CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK... * UNTIL 645 PM EDT * AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NICKS LAKE CAMPGROUND...OR 6 MILES SOUTHEAST OF OLD FORGE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIMEKILN LAKE CAMPGROUND BY 550 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. && LAT...LON 4381 7445 4353 7439 4356 7500 4371 7502 TIME...MOT...LOC 2141Z 267DEG 18KT 4364 7487 $$ JPV
2 follow-up statements
350 WWUS51 KALY 232217 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 617 PM EDT MON JUL 23 2012 NYC043-232227- /O.CAN.KALY.SV.W.0070.000000T0000Z-120723T2245Z/ HERKIMER NY- 617 PM EDT MON JUL 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HERKIMER COUNTY IS CANCELLED... THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LEVELS. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4360 7468 4377 7467 4381 7445 4363 7441 TIME...MOT...LOC 2217Z 265DEG 18KT 4374 7450 $$ NYC041-232245- /O.CON.KALY.SV.W.0070.000000T0000Z-120723T2245Z/ HAMILTON NY- 617 PM EDT MON JUL 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL HAMILTON COUNTY... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KAMP KILL KARE...OR 12 MILES NORTHWEST OF SPECULATOR... MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL HAMILTON COUNTY AT 630 PM EDT PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. && LAT...LON 4360 7468 4377 7467 4381 7445 4363 7441 TIME...MOT...LOC 2217Z 265DEG 18KT 4374 7450 $$ JPV
478 WWUS51 KALY 232228 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 628 PM EDT MON JUL 23 2012 NYC041-232237- /O.CAN.KALY.SV.W.0070.000000T0000Z-120723T2245Z/ HAMILTON NY- 628 PM EDT MON JUL 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAMILTON COUNTY IS CANCELLED... THUNDERSTORMS HAVE WEAKENED AND MOVED OUT OF THE AREA. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4360 7468 4377 7467 4381 7445 4363 7441 TIME...MOT...LOC 2227Z 265DEG 18KT 4374 7443 $$ JPV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:12 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 23, 4:12 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 412 PM EDT MON JUL 23 2012 .SYNOPSIS... A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE STORMS COULD BE SEVERE. CANADIAN HIGH PRESSURE WILL BUILD TOWARD THE REGION TUESDAY AND BRIEFLY CONTROL OUR WEATHER THROUGH MID WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SEVERE THUNDERSTORMS STILL DEVELOPING WITHIN A BROAD CONVERGENCE AREA WITHIN A PRE FRONTAL TROUGH...WHICH IS BASICALLY THE OLD FOOTPRINT IN THE ATMOSPHERE FROM THE CONVECTION THIS MORNING. LOW LEVEL THERMAL RIDGE ALSO ASSOCIATED WITH THE BROAD PRE FRONTAL TROUGH IN CENTRAL NY WHERE TEMPERATURES HAVE CLIMBED QUITE A BIT MORE THAN THEY HAVE CLIMBED OVER EASTERN AND SOUTHERN NY AND WESTERN NEW ENGLAND. 16Z KALB SOUNDING QUITE UNSTABLE BUT LIMITED DEEP SHEAR. CONVECTION EXPANDING AND STRENGTHENING JUST OVER THE CANADIAN BORDER AND THAT CONVECTION SHOULD BUILD INTO OUR REGION THROUGH THE EVENING WITH AN ADDITIONAL THREAT OF SCATTERED SEVERE WEATHER...ESPECIALLY WITH THE EXPECTED STEEPENING OF MIDLEVEL LAPSE RATES AND STRENGTHENING OF THE LOW LEVEL JET OVER OUR REGION. THE LOW LEVEL DEW POINT BOUNDARY AND ADVANCING BOUNDARY LAYER THERMAL GRADIENT IS TIMED TO CROSS OUR REGION LATER TONIGHT AND THROUGH TOMORROW MORNING...AGAIN...CONVECTION IN CANADA IS ALONG THESE FEATURES...ENHANCED ALSO BY THE LEFT EXIT REGION OF AN UPPER JET SEGMENT. SINCE IT IS TIMED TO TRACK THROUGH OUR REGION OVERNIGHT AND TOMORROW MORNING...INSTABILITY SHOULD DIMINISH...BUT THE FORCING AND UPPER DYNAMICS COULD SUSTAIN THE STRONG TO SEVERE NATURE TO THE STORMS. LOWS TONIGHT SHOULD BE IN THE 60S TO AROUND 70. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... SOME LINGERING ISOLATED SHOWER AND THUNDERSTORM ACTIVITY COULD OCCUR OVER SOUTHERN AND EASTERN AREAS TOMORROW...THEN COLD ADVECTION SHOULD SPREAD SOUTH AND EAST ACROSS THE REGION THROUGH THE DAY. WINDS SHOULD GET QUITE BREEZY...SO WITH INCREASING SUN THROUGH THE DAY AND GOOD MIXING...HIGHS TUESDAY SHOULD BE IN THE 80S MANY AREAS...SOME 70S SOUTHERN ADIRONDACKS. THERE SHOULD BE A DRY PERIOD TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...WITH LOWS TUESDAY NIGHT AND WEDNESDAY NIGHT IN THE 50S TO AROUND 60...EXCEPT FOR THE SOUTHERN ADIRONDACKS THAT SHOULD BE COOLER. HIGHS WEDNESDAY SHOULD BE IN THE UPPER 70S TO LOWER 80S...WITH SOME LOWER TO MID 70S IN THE SOUTHERN ADIRONDACKS. BY THURSDAY...THERE ARE MIXED SIGNALS IN THE GUIDANCE AND ENSEMBLES REGARDING A STRONG SURGE OF WARM ADVECTION. THERE IS A DECENT CONSENSUS THAT A QUICK MOVING UPPER IMPULSE...LOW LEVEL JET SEGMENT AND BOUNDARY LAYER THERMAL GRADIENT SHOULD TRACK EAST THROUGH OUR REGION. THE QUESTIONS ARE ABOUT THE TIMING AND TRACK...AS SOME SOUTHERN AREAS COULD GET QUITE UNSTABLE WITH THE THREAT FOR STRONG CONVECTION...WHILE NORTHERN AREAS COULD JUST SEE RAIN OR SHOWERY WEATHER WITHIN A REGION OF STABILITY. UNTIL THE DETAILS GET CLEARER...INDICATING MIXED CLOUDS AND SUN WITH SCATTERED SHOWERS AND THUNDERSTORMS...INCREASING IN COVERAGE THROUGH THE AFTERNOON. HIGHS THURSDAY IN THE UPPER 70S TO LOWER 80S...LOWER TO MID 70S SOUTHERN ADIRONDACKS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A FAIRLY UNSETTLED LONG TERM PERIOD LOOKS TO BE SHAPING UP...ALTHOUGH THE DETAILS ARE HIGHLY QUESTIONABLE AT THIS TIME. TO BEGIN THURSDAY NIGHT...AN AREA OF LOW PRESSURE WILL LIKELY BE IN THE PROCESS OF MOVING EASTWARD THROUGH OR EAST OF THE AREA. THERE IS GOOD AGREEMENT IN THE MODEL GUIDANCE THAT THIS SYSTEM WILL EXIST...BUT THERE ARE LARGE DIFFERENCES IN TIMING OF THIS FEATURE AND ASSOCIATED RAINFALL. FURTHER DIFFERENCES ARISE FOR FRIDAY...AS A FRONTAL BOUNDARY ASSOCIATED WITH THE LOW MAY STALL ACROSS THE AREA OR POSSIBLY PUSH THROUGH...LEAVING EITHER WET OR DRY CONDITIONS FOR FRIDAY. BASED ON UNCERTAINTY CANNOT GO WITH A DRY FORECAST AND WILL HAVE CHANCE POPS MENTIONED FRIDAY AT THIS TIME. MORE UNSETTLED WEATHER WILL LIKELY OCCUR AT VARIOUS TIMES FRIDAY NIGHT THROUGH THE WEEKEND...AS POSSIBLE MULTIPLE SHORT WAVES MOVE THROUGH THE AREA WITHIN A MEAN TROUGH SETTLING IN OVER THE GREAT LAKES AND NORTHEAST. TIMING THIS FAR OUR DIFFICULT IF NOT IMPOSSIBLE...SO WILL BROAD BRUSH CHANCE POPS THROUGH THE WEEKEND. TEMPS COULD END UP BEING COOLER THAN FORECAST IF EXTENDED PERIODS OF CLOUD COVER OCCUR. CHANCES FOR CONVECTION ARE UNCLEAR AT THIS TIME BASED ON UNKNOWN DEGREE OF SUNSHINE/INSTABILITY AND HAVING OUR AREA POSSIBLY LOCATED ON THE COOL SIDE OF ANY EAST-WEST ORIENTED BOUNDARIES. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... A WARM AND HUMID AIR MASS EXISTS ACROSS THE REGION THIS AFTERNOON INTO THE EVENING. A WEAK TROUGH OF LOW PRESSURE MOVING EASTWARD FROM CENTRAL NY WILL TRIGGER SOME ISOLATED TO SCATTERED T-STORMS OVER EAST CENTRAL NY AND WESTERN NEW ENGLAND FROM MID AFTERNOON INTO EARLY EVENING. COVERAGE LOOKS TO BE CELLULAR WITH THIS INITIAL CONVECTION SO WILL ONLY MENTION VCSH AT TERMINALS DUE TO COVERAGE LIMITATIONS...EXCEPT FOR AT KALB WHERE STORMS ARE ALREADY MORE NUMEROUS. WILL HANDLE ANY OTHER CONVECTION THAT AFFECTS TAF SITES WITH AMENDMENTS SHOULD THEY DEVELOP. LATE THIS EVENING INTO THE OVERNIGHT HOURS THERE IS THE POTENTIAL FOR ADDITIONAL AND POSSIBLY MORE WIDESPREAD T-STORMS AS A STRONG DISTURBANCE AND COLD FRONT APPROACH FROM SOUTHEAST CANADA AND THE GREAT LAKES. WILL MENTION PROB30 FOR TSRA AT ALL TERMINALS BEGINNING BETWEEN 03Z-04Z. THERE COULD BE MVFR/IFR CONDITIONS AND GUSTY WINDS WITH ANY T-STORMS EITHER THIS AFTERNOON OR TONIGHT. THE COLD FRONT WILL PUSH THROUGH BY AROUND 12Z-13Z TUESDAY...WITH WINDS INITIALLY SOUTH-SOUTHWEST THROUGH THE NIGHT...SHIFTING TO THE NORTHWEST BEHIND THE FRONT AND INCREASING TO AROUND 10-15 KT WITH HIGHER GUSTS DEVELOPING BY LATE TUESDAY MORNING. OUTLOOK... TUE...MAINLY VFR. CHC MORNING SHRA/TSRA. TUE NGT-WED NGT...VFR. NO SIG WX. THU-SAT...VFR/MVFR. CHC SHRA/TSRA. && .FIRE WEATHER... A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE STORMS COULD BE SEVERE. CANADIAN HIGH PRESSURE WILL BUILD TOWARD THE REGION TUESDAY AND BRIEFLY CONTROL OUR WEATHER THROUGH MID WEEK. RH VALUES TONIGHT AND TOMORROW NIGHT LOOK TO BE IN THE 75 PERCENT TO 100 PERCENT RANGE. MINIMUM RH VALUES TOMORROW SHOULD BE 45 TO 55 PERCENT AND WEDNESDAY SHOULD BE 35 TO 45 PERCENT. WINDS TONIGHT SHOULD BE SOUTH AT 15 MPH OR LESS. TUESDAY LOOKS LIKE A MAINLY DRY DAY WITH A GUSTY WESTERLY BREEZE...10 TO 20 MPH...GUSTING AS HIGH AS 30 MPH MOHAWK VALLEY AND HIGHER ELEVATIONS. NORTHWEST WINDS SHOULD DIMINISH TO 15 MPH OR LESS TOMORROW NIGHT...AND INCREASE TO AROUND 15 MPH WEDNESDAY. && .HYDROLOGY... NO MAJOR HYDRO PROBLEMS ARE ANTICIPATED THROUGH MUCH OF THIS WEEK. MORE UNSETTLED WEATHER IS EXPECTED THROUGH TONIGHT AS A COLD FRONT TRACKS THROUGH THE REGION BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE COULD CONTAIN LOCALLY HEAVY RAINFALL BUT A WIDESPREAD HEAVY RAIN APPEARS UNLIKELY AT THIS TIME. RIVER BASIN AVERAGES ARE EXPECTED TO BE A HALF TO THREE QUARTERS OF AN INCH THROUGH TONIGHT...HIGHEST IN OUR NORTHWESTERN AREAS. VERY LOCALIZED AMOUNTS IN THUNDERSTORMS COULD BE 2 TO 3 INCHES. THIS RAIN MIGHT BRING A MINOR RESPONSE ON SOME OF THE SMALLER RIVERS IN THE ADIRONDACKS BUT THE OVERALL IMPACT WILL BE MINOR. HEAVY DOWNPOURS THROUGH TONIGHT...COULD BRING SOME PONDING TO PLACES OF POOR DRAINAGE. AN ADDITIONAL SHOWER OR THUNDERSTORM IS POSSIBLE TUESDAY ON AN ISOLATED BASIS THEN DRY ON WEDNESDAY. AN POTENTIALLY UNSETTLED WEATHER PATTERN LOOKS TO BE SHAPING UP FOR THE END OF THE WEEK AS STRONG STATIONARY FRONT SETS UP TO OUR SOUTH AND PRETTY STRONG IMPULSES LOOK TO RIPPLE ALONG IT. THERE IS A POTENTIAL FOR SOME MUCH NEEDED RAINFALL DURING THIS PERIOD. STAY TUNED. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...JPV AVIATION...JPV FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 4:23 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 423 PM EDT MON JUL 23 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 423 PM EDT MON JUL 23 2012 ...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THROUGH TONIGHT. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH AND LARGE HAIL THE SIZE OF QUARTERS OR LARGER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING AREAS... NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
In the hours before
Local storm report, Jul 23, 5:03 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG NEW BALTIMORE 42.45N 73.79W
07/23/2012 GREENE NY EMERGENCY MNGR
MULTIPLE TREES DOWN
&&
EVENT NUMBER ALY1200133
LFMLocal storm report, Jul 23, 5:04 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG GREENVILLE 42.39N 74.00W
07/23/2012 GREENE NY EMERGENCY MNGR
MULTIPLE TREES DOWN
&&
EVENT NUMBER ALY1200134
LFMLocal storm report, Jul 23, 5:05 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
505 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG ATHENS 42.27N 73.81W
07/23/2012 GREENE NY EMERGENCY MNGR
MULTIPLE TREES DOWN
&&
EVENT NUMBER ALY1200135
LFMSpecial weather statement, Jul 23, 5:28 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 528 PM EDT MON JUL 23 2012 NYZ032-033-232200- HAMILTON NY-NORTHERN HERKIMER NY- 528 PM EDT MON JUL 23 2012 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... HERKIMER COUNTY IN EASTERN NEW YORK... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NICKS LAKE CAMPGROUND...OR ABOUT OVER OLD FORGE...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... ALGER ISLAND PUBLIC CAMPGROUND BY 540 PM EDT LIMEKILN LAKE CAMPGROUND...INLET AND 6 MILES SOUTH OF EAGLE BAY BY 550 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4380 7473 4355 7459 4349 7509 4371 7511 TIME...MOT...LOC 2128Z 255DEG 22KT 4365 7495 JPV
Special weather statement, Jul 23, 5:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
535 PM EDT MON JUL 23 2012
VTZ015-232200-
EASTERN WINDHAM VT-
535 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM IN
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
WESTMINSTER...OR ABOUT 6 MILES SOUTHWEST OF BELLOWS FALLS...AND
MOVING NORTHEAST AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR...
WESTMINSTER AND BELLOWS FALLS BY 600 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4306 7246 4300 7244 4298 7246 4297 7247
4297 7249 4309 7257 4317 7245 4312 7243
4308 7243
TIME...MOT...LOC 2136Z 232DEG 3KT 4306 7250
JPVSpecial weather statement, Jul 23, 5:37 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 537 PM EDT MON JUL 23 2012 NYZ042-232200- NORTHERN WARREN NY- 537 PM EDT MON JUL 23 2012 ...A STRONG THUNDERSTORM IN NORTHERN WARREN COUNTY IN EAST CENTRAL NEW YORK... AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SCAROON MANOR PUBLIC CAMPGROUND...OR ABOUT 18 MILES NORTH OF WARRENSBURG... AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... GRAPHITE BY 600 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4371 7351 4372 7386 4377 7386 4380 7353 TIME...MOT...LOC 2137Z 274DEG 16KT 4377 7375 JPV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:08 PM EDT | Special Weather Statement | ALY | Otsego | 52 min |
| Jul 23, 1:43 PM EDT | Special Weather Statement | ALY | Otsego | 47 min |
| Jul 23, 1:47 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 33 min |
| Jul 23, 1:50 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 55 min |
| Jul 23, 1:57 PM EDT | Special Weather Statement | ALY | Fulton | 48 min |
| Jul 23, 2:05 PM EDT | Special Weather Statement | ALY | Albany | 40 min |
| Jul 23, 2:18 PM EDT | Special Weather Statement | ALY | Albany | 42 min |
| Jul 23, 2:24 PM EDT | Special Weather Statement | ALY | Schenectady | 51 min |
| Jul 23, 2:29 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Rensselaer | 61 min |
| Jul 23, 2:39 PM EDT | Special Weather Statement | ALY | Montgomery | 36 min |
| Jul 23, 3:16 PM EDT | Special Weather Statement | ALY | Warren | 44 min |
| Jul 23, 3:23 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 67 min |
| Jul 23, 3:27 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schoharie | 63 min |
| Jul 23, 3:30 PM EDT | Areal Flood Advisory | ALY | Albany | 3 hr |
| Jul 23, 3:50 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 55 min |
| Jul 23, 4:43 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 62 min |
| Jul 23, 5:28 PM EDT | Special Weather Statement | ALY | Herkimer | 32 min |
| Jul 23, 5:37 PM EDT | Special Weather Statement | ALY | Warren | 23 min |
| Jul 23, 5:56 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 64 min |
| Jul 23, 6:28 PM EDT | Special Weather Statement | ALY | Hamilton | 32 min |
| Jul 23, 6:55 PM EDT | Special Weather Statement | ALY | Montgomery | 35 min |
| Jul 23, 7:01 PM EDT | Special Weather Statement | ALY | Warren | 29 min |
| Jul 23, 7:09 PM EDT | Special Weather Statement | ALY | Otsego | 36 min |
| Jul 23, 7:12 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 34 min |
| Jul 23, 7:53 PM EDT | Special Weather Statement | ALY | Warren | 37 min |
| Jul 23, 7:55 PM EDT | Special Weather Statement | ALY | Hamilton | 35 min |
| Jul 23, 7:58 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.